MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC ELECTRIC SYSTEMS FOOT CONTROL; MOTOR, DRILL, ELECTRIC - FOOT CONTROL

DEPUY SYNTHES PRODUCTS LLC ELECTRIC SYSTEMS FOOT CONTROL; MOTOR, DRILL, ELECTRIC - FOOT CONTROL
Model Number E-FP
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported that during an unspecified surgery of the spine, it was observed that the foot plate on the foot control device came off.It was not reported if there were any delays in the surgical procedure or whether a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and determined that the reported condition that the foot plate came off (had the base torn away from plate) from "housing") was confirmed.A visual and functional assessment was performed on the device which found that the base plate broken off housing.The assignable root cause was determined to be due to mishandling by dropping or hitting the device against something breaking the base plate of the housing, which is user error.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
ELECTRIC SYSTEMS FOOT CONTROL
Common Device Name
MOTOR, DRILL, ELECTRIC - FOOT CONTROL
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7439480
Report Number1045834-2018-50808
Device Sequence Number1006525
Product Code HBC
UDI-Device Identifier00845384011767
UDI-Public(01)00845384011767(11)140912
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE-FP
Device Catalogue NumberE-FP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Initial Date Received by Manufacturer 03/28/2018
Supplement Date Received by Manufacturer04/24/2018
05/21/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date05/08/2018
05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1